Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 9, NWS Corpus Christi, TX

April 29, 201715 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Apr 29, 2017, 9:34 PM CDT for 15 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2017, 9:34 PM CDT (02:34 UTC)
Expired
Apr 30, 2017, 3:05 AM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2017-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2017-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4355 J/kg
Mixed-layer CIN
-249 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

339 
WWUS74 KCRP 300234
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
934 PM CDT Sat Apr 29 2017

...STRONG NORTHERLY WINDS BEHIND A COLD FRONT...

.A COLD FRONT IS PROGRESSING ACROSS SOUTH TEXAS THIS EVENING.
STRONG NORTHERLY WINDS WILL BE POSSIBLE BEHIND THE FRONT.
NORTHERLY WINDS BETWEEN 30 AND 40 MPH WITH SOME HIGHER GUSTS MAY
OCCUR. 

TXZ229-230-239-240-300600-
/O.NEW.KCRP.WI.Y.0009.170430T0234Z-170430T0600Z/
La Salle-McMullen-Webb-Duval-
Including the cities of Cotulla, Calliham, Cross, Loma Alta, 
Tilden, Laredo, Freer, Benavides, and San Diego
934 PM CDT Sat Apr 29 2017

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT SUNDAY...

The National Weather Service in Corpus Christi has issued a Wind
Advisory, which is in effect until 1 AM CDT Sunday. 

* TIMING...NOW UNTIL 1 AM CDT. 

* WINDS...NORTHERLY WINDS 30 TO 40 MPH WITH HIGHER GUSTS. 

* IMPACTS...Motorists in high profile vehicles may experience 
  hazardous driving conditions, and workers at higher elevations 
  at construction sites may experience much stronger wind. 
  Further, residents in the advisory area should watch out for 
  objects that can be blown about by the wind. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$
2 follow-up statements
613 
WWUS74 KCRP 300402
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
1102 PM CDT Sat Apr 29 2017

...STRONG NORTHERLY WINDS BEHIND A COLD FRONT...

.A cold front is progressing across South Texas this evening.
Strong northerly winds have developed across the Rio Grande Plains
and Brush Country. Strong northerly winds are expected to spread
east as the cold front moves towards the coast. Northerly winds
between 30 and 40 mph with some higher gusts may occur.

TXZ231>234-241>247-300900-
/O.EXB.KCRP.WI.Y.0009.000000T0000Z-170430T0900Z/
Live Oak-Bee-Goliad-Victoria-Jim Wells-Kleberg-Nueces-
San Patricio-Aransas-Refugio-Calhoun-
Including the cities of George West, Three Rivers, Beeville, 
Goliad, Victoria, Alice, Orange Grove, Kingsville, 
Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, 
Mathis, Rockport, Refugio, Woodsboro, and Port Lavaca
1102 PM CDT Sat Apr 29 2017

...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT SUNDAY...

The National Weather Service in Corpus Christi has issued a Wind
Advisory, which is in effect until 4 AM CDT Sunday. 

* TIMING...NOW UNTIL 4 AM CDT.

* WINDS...NORTHERLY WINDS 30 TO 40 MPH WITH HIGHER GUSTS.

* IMPACTS...Motorists in high profile vehicles may experience 
  hazardous driving conditions, and workers at higher elevations 
  at construction sites may experience much stronger wind. 
  Further, residents in the advisory area should watch out for 
  objects that can be blown about by the wind. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

TXZ229-230-239-240-300900-
/O.EXT.KCRP.WI.Y.0009.000000T0000Z-170430T0900Z/
La Salle-McMullen-Webb-Duval-
Including the cities of Cotulla, Calliham, Cross, Loma Alta, 
Tilden, Laredo, Freer, Benavides, and San Diego
1102 PM CDT Sat Apr 29 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SUNDAY...

* TIMING...NOW UNTIL 4 AM CDT.

* WINDS...NORTHERLY WINDS 30 TO 40 MPH WITH HIGHER GUSTS.

* IMPACTS...Motorists in high profile vehicles may experience 
  hazardous driving conditions, and workers at higher elevations 
  at construction sites may experience much stronger wind. 
  Further, residents in the advisory area should watch out for 
  objects that can be blown about by the wind. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

TE
470 
WWUS74 KCRP 300805
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
305 AM CDT Sun Apr 30 2017


TXZ229>234-239>247-300915-
/O.CAN.KCRP.WI.Y.0009.000000T0000Z-170430T0900Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
Including the cities of Cotulla, Calliham, Cross, Loma Alta, 
Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, 
Laredo, Freer, Benavides, San Diego, Alice, Orange Grove, 
Kingsville, Corpus Christi, Portland, Ingleside, Aransas Pass, 
Sinton, Mathis, Rockport, Refugio, Woodsboro, and Port Lavaca
305 AM CDT Sun Apr 30 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Corpus Christi has cancelled the
Wind Advisory. 

Winds across South Texas have dropped below Wind Advisory
criteria, therefore the Wind Advisory has been cancelled. However,
a few locations along the immediate coast continue to experience 
gusts up to 35-40 mph, but should also decrease over the next 
hour. Breezy conditions are expected to return during the mid 
morning hours, however speeds should remain below advisory levels.

$$

TE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 29, 7:17 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Apr 29, 7:17 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
717 PM CDT Sat Apr 29 2017

.DISCUSSION...

Updated for 00z aviation.

&&

.AVIATION...

Gusty winds will continue ahead of the front at ALI/CRP/VCT. The
front will move through the region later this evening with
northerly winds increasing behind the front. There may be a quick
surge after the front where winds gust between 30 and 35 knots.
Chances for showers and storms will be most likely at VCT, where
latest hi-res guidance continues to indicate line of convection
will move through around 06z. Confidence is too low to mention at
CRP, but will monitor trends. A few hours of MVFR ceilings may
occur prior to the front, but expect VFR conditions shortly after
fropa. Clearing skies will continue to clear on Sunday, with
northerly winds around 15 knots, gusting between 20 and 25 knots
at times. Winds will subside towards the tail end of the
forecast.

&&

.PREVIOUS DISCUSSION... /Issued 406 PM CDT Sat Apr 29 2017/

SHORT TERM (Tonight through Sunday night)...

Strong upper disturbance entering TX from the west/northwest with
dynamic tropopause descending to near 500mb near ELP (GFS
deterministic/SPoRT Airmass RGB.) This upper system is predicted
to lift across NRN TX/SRN Plains during the period, with the
corresponding cold front moving across the CWA overnight then
offshore after 06z Sunday (GFS/NAM deterministic.) NAM
deterministic predict 4000-5000 J/KG CAPEs over the ERN CWA in
advance of the front, yet CIN values are predicted to increase
early tonight. Any surface-based convection will likely occur
only along the front which is expected to move across the CWA
generally 03-08z Sunday (generally consistent with deterministic
NSSL WRF/Texas Tech WRF/NAM simulated reflectively.) Any
convection that develop will likely become strong. After FROPA,
breezy conditions are expected over the CWA overnight with maximum
SREF probabilities of 25kt sfc wind around 20 percent and NAM
deterministic predict 20-30kt 925mb wind along with 0-1km lapse
rates near to less than dry adiabatic. Not confident enough to
issue a Wind Advisory for tonight for the period after FROPA. Much
drier atmospheric conditions expected Sunday/Sunday night. Cooler
Sunday night with lows in the 50s over much of the CWA.

MARINE/COASTAL...SCA conditions will persist overnight. Onshore
flow will subside 03-06z Sunday in advance of the front, yet seas
will remain high over the Coastal Waters. Strong offshore flow
expeced after FROPA early Sunday. Rip current risk upgraded to
High until 05z Sunday given current/expected swell height/period
magnitudes and strong onshore flow. Water level below CFW at Bob
Hall pier and expected to rise overnight yet not confident that
level will reach the critical threshold before strong offshore
flow develops. Thus, will not issue a CFW.

LONG TERM (Monday through Saturday)...

A weak to moderate southerly flow on Monday will result in mush
warmer temperatures (back into the 90s for a lot of the area), but
dewpoints will remain low. By Monday evening, high pressure building
east and low pressure deepening to the northwest will shift winds to
a more onshore direction resulting in a quick increase in dewpoints
overnight. Temperatures continue to climb Tuesday and Wednesday as
mid levels warm on southerly flow.

Our next cold front is in the forecast mid-week. Some timing
differences do exist between models at this time, but a general
Wednesday night time frame is expected. Potential for strong
thunderstorms (mainly NE) will be dependent on the strength of the
cap and timing of front. Current GFS run has a relatively strong cap
around 850-800 mb up through about 00z, then some mid level cooling
erodes the cap right around surface frontal passage time. Will
likely be plenty of CAPS to work with, so will have to keep an eye
on this.

Latter half of the week will see cooler/drier conditions once again.
Highs back into the lower 80s for Thursday with lows in the 50s.
Slightly warmer by Friday, but just around seasonal normals.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    65  82  57  85  67  /  30  10   0   0  10
Victoria          61  78  53  84  63  /  60  10   0   0   0
Laredo            62  83  57  92  66  /  10  10   0   0   0
Alice             64  84  54  89  64  /  20  10   0   0  10
Rockport          65  78  61  82  71  /  50  10   0   0   0
Cotulla           59  82  53  92  63  /  20  10   0   0   0
Kingsville        65  84  57  88  65  /  20  10   0   0  10
Navy Corpus       66  78  63  81  72  /  30  10   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until midnight CDT tonight For the
     following zones: Aransas...Calhoun...Kleberg...Nueces.

GM...Small Craft Advisory until 1 PM CDT Sunday For the following
     zones: Bays and Waterways from Baffin Bay to Port Aransas...
     Bays and Waterways from Port Aransas to Port O'Connor...
     Coastal waters from Baffin Bay to Port Aransas out 20 NM...
     Coastal waters from Port Aransas to Matagorda Ship Channel
     out 20 NM...Waters from Baffin Bay to Port Aransas from 20
     to 60 NM...Waters from Port Aransas to Matagorda Ship
     Channel from 20 to 60 NM.

&&

TB/78...AVIATION
Hazardous weather outlook, Apr 29, 5:44 AM CDT, 15 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
544 AM CDT Sat Apr 29 2017

TXZ242-243-245-247-301045-
Kleberg-Nueces-Aransas-Calhoun-
544 AM CDT Sat Apr 29 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Coastal flood advisory in effect through 11AM for minor tidal
overflow along Gulf facing beaches.

Heat index values may exceed 105 to 109 degrees, possibly
isolated 110+ degrees this afternoon along the Southern Coastal
Bend.

Strong to possibly severe thunderstorms may develop late tonight
across the Northern Coastal Bend.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered thunderstorms are possible Wednesday into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested.

TXZ231-232-241-244-301045-
Live Oak-Bee-Jim Wells-San Patricio-
544 AM CDT Sat Apr 29 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Heat index values may exceed 105 to 109 degrees this afternoon.

Isolated to scattered strong thunderstorms may occur late
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered thunderstorms are possible Wednesday into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested.

TXZ229-230-233-234-239-240-246-301045-
La Salle-McMullen-Goliad-Victoria-Webb-Duval-Refugio-
544 AM CDT Sat Apr 29 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Isolated strong thunderstorms are possible this afternoon around
the Victoria Crossroads area.

Strong to possibly severe thunderstorms may develop late tonight
across the Northern Coastal Bend.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered thunderstorms are possible Wednesday into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested.

GMZ230-235-250-255-270-275-301045-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
544 AM CDT Sat Apr 29 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Small craft advisory is in effect.

Isolated to scattered thunderstorms may occur late tonight and
Sunday morning. Some storms may be strong.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small craft advisory in effect through Sunday morning. Brief Gale
force gusts are possible late tonight behind a strong cold front.

Scattered thunderstorms are possible Wednesday into Thursday.

Small craft advisory conditions are expected by late Wednesday
night into Thursday behind a second cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested.

In the hours before

Special weather statement, Apr 29, 9:29 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
929 PM CDT SAT APR 29 2017

TXZ230>232-300315-
Live Oak-McMullen-Bee-
929 PM CDT SAT APR 29 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCMULLEN...
NORTHWESTERN LIVE OAK AND NORTHWESTERN BEE COUNTIES...

At 928 PM CDT, a strong thunderstorm was located over Crowther, or 7
miles northwest of Choke Canyon, moving east at 40 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Choke Canyon, Calliham, Nell, Crowther, Pawnee, Whitsett and
Esseville.

LAT...LON 2869 9801 2872 9792 2870 9789 2846 9838
      2861 9849 2864 9843 2864 9834 2861 9833
      2879 9810
TIME...MOT...LOC 0228Z 255DEG 35KT 2861 9837

TB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 9:29 PM CDTSpecial Weather StatementCRPLive Oak46 min
Apr 29, 9:50 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak40 min
Apr 29, 10:21 PM CDTSevere Thunderstorm WarningCRPBee, Goliad44 min
Apr 29, 10:43 PM CDTTornado WarningCRPBee, Goliad17 min
Apr 29, 11:02 PM CDTSpecial Weather StatementCRPGoliad28 min
Apr 29, 11:25 PM CDTSpecial Marine WarningCRP2 hr
Apr 29, 11:38 PM CDTSpecial Weather StatementCRPRefugio22 min
Apr 29, 11:46 PM CDTSpecial Marine WarningCRP119 min
Apr 29, 11:53 PM CDTSevere Thunderstorm WarningCRPAransas, Refugio, San Patricio35 min
Apr 30, 1:26 AM CDTSpecial Marine WarningCRP2 hr
Apr 30, 3:50 AM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces20 hr
Apr 30, 3:50 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces20 hr

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.